Alert archive / Oklahoma / Special Weather Statements in 2010
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 7, 2010, 3:01 PM CDT for Sequoyah County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2010, 3:01 PM CDT (20:01 UTC)
- Expired
- Aug 7, 2010, 4:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 30 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
057
WWUS84 KTSA 072001
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT SAT AUG 7 2010
OKZ072-076-072100-
LE FLORE OK-SEQUOYAH OK-
301 PM CDT SAT AUG 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF GANS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SALLISAW...GANS...MULDROW...ROLAND...SPIRO
AND POCOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3523 9446 3523 9478 3530 9481 3534 9481
3536 9484 3550 9490 3554 9447
TIME...MOT...LOC 2001Z 251DEG 10KT 3534 9471
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:08 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 7, 12:08 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT SAT AUG 7 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
FOR THE 18Z TAFS... HAVE INCLUDED VCTS FOR EXPECTED SCATTERED
CONVECTIVE ACTIVITY THIS AFTERNOON FOR WESTERN ARKANSAS SITES AND
KMLC IN OKLAHOMA. CEILINGS SHOULD REMAIN IN THE MVFR CATEGORY OR
BETTER AT ALL SITES. PRECIPITATION IS EXPECTED TO DIMINISH AFTER
SUNSET... WITH VFR CONDITIONS PREVAILING AT ALL SITES FOR THE
REMAINDER OF THE FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 1038 AM CDT SAT AUG 7 2010/
..UPDATE...
DISCUSSION...
HAVE SENT OUT SEVERAL UPDATES TO THE FORECAST THIS MORNING TO
ADDRESS CHANGING WEATHER CONDITIONS. RAINFALL ACROSS PORTIONS OF
EASTERN OKLAHOMA HAS BEEN QUITE PERSISTENT... SO POPS HAVE BEEN
UPDATED. CONDITIONS AND CURRENT TRENDS INDICATE THAT FORECAST
MAXIMUM TEMPERATURES ALSO NEEDED TO BE LOWERED ACROSS THE REGION.
OF COURSE THIS LOWERED FORECAST AFTERNOON HEAT INDEX VALUES AS
WELL. LATEST UPDATED PRODUCTS HAVE JUST BEEN SENT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WATCH FROM 7 AM SUNDAY TO 7 PM TUESDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WATCH FROM 7 AM SUNDAY TO 7 PM TUESDAY FOR ARZ019-
ARZ020-ARZ029.
&&
AVIATION...06Hazardous weather outlook, Aug 7, 12:54 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1254 PM CDT SAT AUG 7 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1254 PM CDT SAT AUG 7 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A WEAK DISTURBANCE ALOFT WILL TRAVERSE THE REGION THIS AFTERNOON. WITH MOIST AND UNSTABLE CONDITIONS AND NUMEROUS SURFACE BOUNDARIES IN PLACE... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO BE LOCATED MAINLY ALONG AND SOUTH OF A LINE FROM MCALESTER TO FAYETTEVILLE. SOME STORMS COULD BE STRONG... WITH DAMAGING WINDS... HAIL... AND HEAVY RAINFALL. AREAS NOT EXPERIENCING RAINFALL WILL BE HOT AND HUMID... ESPECIALLY THOSE AREAS RECEIVING AFTERNOON SUNSHINE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE MAIN STORY OVER THE NEXT WEEK WILL BE THE RETURN OF DANGEROUSLY HOT AND HUMID WEATHER... WITH AFTERNOON HEAT INDICES REACHING OR EXCEEDING 105 ACROSS MUCH OF THE AREA EACH DAY. A FEW AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY AND MONDAY... MAINLY IN THE HIGHER TERRAIN OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 7, 3:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT SAT AUG 7 2010
OKZ072-076-072100-
LE FLORE OK-SEQUOYAH OK-
301 PM CDT SAT AUG 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 301 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF GANS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...SALLISAW...GANS...MULDROW...ROLAND...SPIRO
AND POCOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3523 9446 3523 9478 3530 9481 3534 9481
3536 9484 3550 9490 3554 9447
TIME...MOT...LOC 2001Z 251DEG 10KT 3534 9471The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:40 AM CDT | Areal Flood Advisory | TSA | Craig | 2 hr |
| Aug 7, 3:18 PM CDT | Excessive Heat Warning | TSA | Craig, Creek, Haskell, Latimer, McIntosh, Mayes and 11 more | 9 days |
| Aug 7, 3:18 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 10 more | 9 days |
| Aug 7, 6:02 PM CDT | Special Weather Statement | TSA | Choctaw | 43 min |
| Aug 7, 3:33 PM CDT | Special Weather Statement | TSA | Sebastian | 57 min |
| Aug 7, 4:56 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 2 hr |
Nearby
Special Weather Statements in Oklahoma, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.